Alabama, 2001Lightning Strikes in Alabama, April 3, 2001
April 3, 2001 · NWS BMX · 5 events in 1 county or zone
5 lightning, as filed by the National Weather Service.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $77,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 3, 2:15 AM CST, 5 hours 53 minutes earlier.
Area forecast discussion, Apr 3, 2:15 AM CST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
315 AM CDT TUE APR 03 2001
CURRENT SURFACE ANALYSIS INDICATES WARM FRONT LOCATED FROM
SOUTH-CENTRAL KS...ALONG MO/AR BORDER TO NEAR BNA. SHOWERS AND
ISOLATED THUNDERSTORMS HAVE MOVED ACROSS PORTIONS OF CENTRAL
ALABAMA THIS MORNING...WITH SHOWERS STARTING TO MOVE ACROSS PORTIONS
OF TN VALLEY. SHRA/TSTMS ALSO MOVING ACROSS AREAS NORTH OF WARM
FRONT. MODELS HANDLING OF SITUATION CONTINUES TO BE POOR. MOVEMENT
OF WARM FRONT WILL DETERMINE POPS OVER THROUGH TOMORROW...MODELS
SEEM TO AGREE THAT WARM FRONT WILL DROP SOUTH TODAY...HOW FAR IS
THE QUESTION. HAVE LEANED TOWARD AVN SOLUTION...WITH FRONT JUST
NORTH OF A TCL-BHM-ANB LINE BY MIDNIGHT TONIGHT. WITH GOOD
WAA/ISENTROPIC LIFT EVIDENT ACROSS THE FORECAST AREA BY THIS
AFTERNOON WILL GO WITH SHRA/TSTMS LIKELY ALL BUT MGM AREA. SEVERAL
SHORT WAVES MOVE ACROSS THE AREA THROUGH THE END OF THE WEEK AND WILL
BROADBRUSH CHANCE POPS.
HSV 074/059 073/055 076 6555
BHM 078/060 076/061 082 6555
MGM 081/061 082/060 082 5444
.BHM...NONE.
83
In the hours before
Special weather statement, Apr 3, 6:30 AM CST, 1 hour 38 minutes before
ALZ001>038-040>050-031430-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
730 AM CDT TUE APR 3 2001
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE NORTHERN HALF OF
THE STATE UNTIL 10 AM. MORE ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE IN THE SOUTHERN PART OF THE FORECAST AREA.
TEMPERATURES WILL WARM WELL INTO THE 70S AND LOWER 80S THIS
AFTERNOON. SOUTHERLY WINDS WILL CONTINUE TO INCREASE THE LOW LEVEL
MOISTURE ACROSS THE FORECAST AREA TODAY AS THE AIR MASS BECOMES MORE
UNSTABLE. THE MAIN THREAT WILL BE DANGEROUS LIGHTNING...GUSTY
WINDS...HAIL...AND HEAVY RAINFALL.
STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY WANT TO
CONSIDER ADDITIONAL STAFFING TODAY AND TONIGHT.
Lightning, Blount
- When
- April 3, 8:08 AM CST
- Where
- Blount County, Blountsville
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.981, -86.567 (the zone’s center; the record gives no point)
Lightning started a house fire in Blountsville.
Lightning, Blount
- When
- April 3, 8:27 AM CST
- Where
- Blount County, Remlap
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.981, -86.567 (the zone’s center; the record gives no point)
A barn was destroyed in a lightning caused fire.
Lightning, Blount
- When
- April 3, 9:19 AM CST
- Where
- Blount County, Hendrix
- Property damage
- $12,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.981, -86.567 (the zone’s center; the record gives no point)
Lightning started a fire in a house about halfway between Snead and Oneonta in the Hendrix area.
Lightning, Blount
- When
- April 3, 9:35 AM CST
- Where
- Blount County, 1 mi NW of Hayden
- Injuries
- 1 direct, 0 indirect
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.981, -86.567 (the zone’s center; the record gives no point)
A man working on the roof of his house was injured by lightning.
Lightning, Blount
- When
- April 3, 1:32 PM CST
- Where
- Blount County, 3 mi E of Remlap
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.981, -86.567 (the zone’s center; the record gives no point)
A house fire believed started by lightning occurred in the Pine Mountain area east of Remlap. The fire was believed to have been started by lightning much earlier than the fire was actually reported.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, April 3, 20011 death · 1 injured · 1 event
- Rip Current in Florida, April 3, 20011 death · 1 event
- Damaging Wind in Missouri, April 3, 2001$3.0 million · 1 event
- Hail in Missouri, April 3, 2001$500,000 · 2.75 in hail · 1 event
- Hail and Lightning Strikes in Georgia, April 3, 2001$191,000 · 1 in hail · 13 events
- Hail in Missouri, April 3, 2001$250,000 · 4.5 in hail · 1 event
- Hail in Missouri, April 3, 2001$150,000 · 1 in hail · 1 event
- Hail in Missouri, April 3, 2001$150,000 · 1.75 in hail · 1 event
- Hail in Missouri, April 3, 2001$100,000 · 1.75 in hail · 1 event
- Hail in Missouri, April 3, 2001$100,000 · 2.5 in hail · 1 event
- High Wind in Georgia, April 3 to 4, 2001$35,000 · 14 events
- Hail in Missouri, April 3, 2001$50,000 · 1.25 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242505, 5242506, 5242507, 5242508, 5242509.